Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Does prolonged Thyronorm use lead to health complications?

User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 873 Questions
My husband is taking thyronorm 125 mg since 5 years now and has been told will have to take this medicine lifelong. Does this have any side effect?
Posted Tue, 18 Feb 2014 in General Health
Answered by Dr. Vaddadi Suresh 50 minutes later
Brief Answer: Yes, Thyroid hormone can have side effects. Detailed Answer: Hi, XXXX. Thank you for choosing WWW.WWWW.WW for your health related query. Thyronorm contains thyroid hormone which is essential for the body. On the other hand, long term supplementation/excess dose can have some deleterious effects like palpitations, hypertension, anxiety, fatigue, weight loss, osteoporosis etc. It is recommended to keep the required dose to minimum and have calcium supplementation to reduce its effects on bone. You must get T3 and T4 levels tested every 6 months to modify the dose as required. Sincerely hope I have addressed all your concerns, please do feel free to revert back to me if you need any clarifications. Wishing you good health. Regards.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor